| Model Number |
H7493942828500 |
| Medical Device Problem Codes |
Deflation Problem (1149); Material Separation (1562); Obstruction of Flow (2423)
| Health Effect - Clinical Code |
Discomfort (2330)
| Date of Event |
06/28/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the balloon failed to deflate and the balloon detached and dislodged inside the patient.The target lesion was located in right coronary artery.A non-bsc embolic protection filter was advanced to the lesion but failed to cross.The lesion was then pre-dilated with a 2.0mm emerge balloon catheter and the non-bsc embolic protection filter was able to be deployed distally to the lesion.A 5.00 x 32mm synergy megatron was successfully deployed.Then a 5.00 x 28mm synergy megatron balloon expandable stent was successfully deployed.The balloon of the stent delivery system was then fully deflated and was pulled proximally to post-dilate the proximal portion of the deployed 5.00 x 28mm synergy megatron.After the post dilation, the balloon would not fully deflate.An endoflator was utilized, the stopcock was closed, and double negative pressure was applied.The balloon was then slightly inflated and attempted to be deflated while gently pulling on the stent delivery system.The balloon then detached from the delivery system.The semi inflated balloon remained in the saphenous vein graft.The severely damaged stent delivery system was then removed without the balloon attached.A series of wires, balloons, snares, and dual access devices were used in attempts to retrieve dislodged balloon.The patient was placed on a balloon pump and was being prepared for surgery.The physician was then able to retrieve the non-bsc embolic protection filter and the dislodged balloon.The patient did not have to go to surgery.The saphenous vein graft had open flow and the patient pain decreased.The procedure was completed and there were no further patient complications.
Event or Problem Description
It was reported that the balloon failed to deflate and the balloon detached and dislodged inside the patient.The target lesion was located in right coronary artery.A non-bsc embolic protection filter was advanced to the lesion but failed to cross.The lesion was then pre-dilated with a 2.0mm emerge balloon catheter and the non-bsc embolic protection filter was able to be deployed distally to the lesion.A 5.00 x 32mm synergy megatron was successfully deployed.Then a 5.00 x 28mm synergy megatron balloon expandable stent was successfully deployed.The balloon of the stent delivery system was then fully deflated and was pulled proximally to post-dilate the proximal portion of the deployed 5.00 x 28mm synergy megatron.After the post dilation, the balloon would not fully deflate.An endoflator was utilized, the stopcock was closed, and double negative pressure was applied.The balloon was then slightly inflated and attempted to be deflated while gently pulling on the stent delivery system.The balloon then detached from the delivery system.The semi inflated balloon remained in the saphenous vein graft.The severely damaged stent delivery system was then removed without the balloon attached.A series of wires, balloons, snares, and dual access devices were used in attempts to retrieve dislodged balloon.The patient was placed on a balloon pump and was being prepared for surgery.The physician was then able to retrieve the non-bsc embolic protection filter and the dislodged balloon.The patient did not have to go to surgery.The saphenous vein graft had open flow and the patients pain decreased.The procedure was completed and there were no further patient complications.It was further reported via medwatch (b)(4) that the lesion was a shepherds crook right coronary artery.The 5.00 x 32mm synergy megatron was post dilated prior to introducing the 5.00 x 28mm megatron stent.The stent delivery system was removed without issue.It was noted that there were no visual damage to the stent upon opening the package.It clarified that upon opening the package, it was believed that there was an issue with the product which caused it to fail.
Additional Manufacturer Narrative
Device evaluated by mfr: a 5.00 x 28mm synergy megatron stent delivery system (sds) was returned for analysis in two sections without the stent.The proximal portion consisted of a manifold, hypotube, and mid shaft.Distal portion consisted of distal shaft and balloon inside a non boston scientific guidecatheter on a guidewire with a non bsc trapping device.There was blood like substance visible inside inflation lumen and manifold.The stent was not returned as it was deployed per event details.A visual examination of the balloon found the balloon in a deflated state, filled with blood with the distal balloon cone noted to be bunched distally.An examination of the tip found tip damage.A visual and tactile examination of the hypotube found multiple severe hypotube kinks.An examination of the shaft polymer and mid shaft found a break 122.8cm distal to the distal end of strain relief with the core wire exposed.The separated distal shaft was inside the customers guidecatheter and stuck on the wire.This distal section of the device was pulled out distally through the distal end of the guidecatheter and was found to be broken at the port exchange with the outer region bunched and the shaft polymer extrusion broken from port exchange to 31cm distal to the port exchange.The inner lumen was also stretched for 3 cm proximal to the proximal balloon cone.Due to the condition of the separated returned device with extensive shaft and inner damage, an inflation attempt could not be performed.The od of the non boston scientific wire device returned with this synergy megatron device was measured at 0.0140 inches for the proximal region (outside of distal end of the guidecatheter) and 0.0060 inches at the distal region which was distal to the distal end of balloon.No other issues were identified during the product analysis.
Event or Problem Description
It was reported that the balloon failed to deflate and the balloon detached and dislodged inside the patient.The target lesion was located in right coronary artery.A non-bsc embolic protection filter was advanced to the lesion but failed to cross.The lesion was then pre-dilated with a 2.0mm emerge balloon catheter and the non-bsc embolic protection filter was able to be deployed distally to the lesion.A 5.00 x 32mm synergy megatron was successfully deployed.Then a 5.00 x 28mm synergy megatron balloon expandable stent was successfully deployed.The balloon of the stent delivery system was then fully deflated and was pulled proximally to post-dilate the proximal portion of the deployed 5.00 x 28mm synergy megatron.After the post dilation, the balloon would not fully deflate.An endoflator was utilized, the stopcock was closed, and double negative pressure was applied.The balloon was then slightly inflated and attempted to be deflated while gently pulling on the stent delivery system.The balloon then detached from the delivery system.The semi inflated balloon remained in the saphenous vein graft.The severely damaged stent delivery system was then removed without the balloon attached.A series of wires, balloons, snares, and dual access devices were used in attempts to retrieve dislodged balloon.The patient was placed on a balloon pump and was being prepared for surgery.The physician was then able to retrieve the non-bsc embolic protection filter and the dislodged balloon.The patient did not have to go to surgery.The saphenous vein graft had open flow and the patients pain decreased.The procedure was completed and there were no further patient complications.It was further reported that the lesion was a shepherds crook right coronary artery.The 5.00 x 32mm synergy megatron was post dilated prior to introducing the 5.00 x 28mm megatron stent.The stent delivery system was removed without issue.It was noted that there were no visual damage to the stent upon opening the package.It clarified that upon opening the package, it was believed that there was an issue with the product which caused it to fail.It was further reported that the svg having shepherds crook, the high contrast concentration leading to higher viscosity, and the rapid deflation likely caused the event.